+39 030 2807547
20120419 dermatoheliosis NEW ENGLAND JOURNAL OF MEDICINE

Invecchiamento della pelle a causa del sole

Pubblicato il

Molte pazienti con le quali ho a che fare per quanto concerne la medicina estetica, amano (troppo) l’eposizione solare o addirittura fanno uso smodato di lettini abbronzanti durante tutto l’anno.

Le raccomandazioni non sono mai abbastanza, pertanto ho pensato di pubblicare questo articolo tratto da un’importante rivista di dermatologia inglese che descrive i danni cutanei subiti per una continua ed eccessiva esposizione solare prevalentemente sull’emisfero sinistro esposto alla guida da un camionista di 69 anni che per 28 anni ha condotto il proprio mezzo.

Inspessimento dell’epidermide e dello strato corneo con distruzione delle fibre elastiche, hiperkeratosi ed aree di elastosi nodulare.

L’immagine si commenta da sola guardando il confronto tra i due lati del viso: l’invecchiamento della pelle sul lato sinistro è maggiore.

 

dermatoheliosis-unilateral-NEJM

Il testo originale:

A 69-year-old man presented with a 25-year history of gradual, asymptomatic thickening and wrinkling of the skin on the left side of his face. The physical examination showed hyperkeratosis with accentuated ridging, multiple open comedones, and areas of nodular elastosis. Histopathological analysis showed an accumulation of elastolytic material in the dermis and the formation of milia within the vellus hair follicles. Findings were consistent with the Favre–Racouchot syndrome of photodamaged skin, known as dermatoheliosis. The patient reported that he had driven a delivery truck for 28 years. Ultraviolet A (UVA) rays transmit through window glass, penetrating the epidermis and upper layers of dermis. Chronic UVA exposure can result in thickening of the epidermis and stratum corneum, as well as destruction of elastic fibers. This photoaging effect of UVA is contrasted with photocarcinogenesis. Although exposure to ultraviolet B (UVB) rays is linked to a higher rate of photocarcinogenesis, UVA has also been shown to induce substantial DNA mutations and direct toxicity, leading to the formation of skin cancer. The use of sun protection and topical retinoids and periodic monitoring for skin cancer were recommended for the patient.